MAUDE Adverse Event Report: COOK MEDICAL/COOK, INC. CENTRAL VENOUS CATHETER TRAY; CATHETER, PERCUTANEOUS

COOK MEDICAL/COOK, INC. CENTRAL VENOUS CATHETER TRAY; CATHETER, PERCUTANEOUS
Model Number C-PMSY-501J
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); Foreign Body In Patient (2687)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022 the patient had several lines placed, including two arterial lines in her bilateral groins.On (b)(6) 2022 at 0815 the patient's rn noted that the left femoral arterial line was bleeding.As the dressing was changed the rn discovered that the catheter of the arterial line had broken off and a portion remained in the patient's leg.Physicians used ultrasound to identify that a 13cm piece of the broken catheter was in the patient's groin.The patient was taken emergently to the or (operating room) for surgical removal of the broken catheter.The removal was completed without surgical complications and the patient has been cleared from a surgery standpoint.Fda safety report id #(b)(4).

Brand Name
CENTRAL VENOUS CATHETER TRAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK MEDICAL/COOK, INC.
bloomington IN 47404
MDR Report Key15916605
Report NumberMW5113627
Device Sequence Number2468763
Product Code DQY
UDI-Device Identifier00827002020672
UDI-Public(01)00827002020672(17)240801(10)
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC-PMSY-501J
Device Catalogue NumberC-PMSY-501J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age30 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite